Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 92, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 28, 2018, 3:28 PM CDT for Fulton County, Schuyler County, Illinois. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 3:28 PM CDT (20:28 UTC)
- Expired
- Jun 28, 2018, 4:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Fulton County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 77 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 3:53 PM CDT | TSTM WND GST 60 | Lewistown, IL | TREE LIMBS AND POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -572 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
942
WUUS53 KILX 282028
SVRILX
ILC057-169-282130-
/O.NEW.KILX.SV.W.0092.180628T2028Z-180628T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
328 PM CDT THU JUN 28 2018
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Fulton County in west central Illinois...
Eastern Schuyler County in west central Illinois...
* Until 430 PM CDT
* At 328 PM CDT, severe thunderstorms were located along a line
extending from near Little Swan Lake to near Industry to 6 miles
west of Littleton, moving east at 50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Canton, Lewistown, Farmington, Cuba, Astoria, Avon, Vermont, St.
David, Fairview, Ipava, London Mills, Browning, Table Grove,
Dunfermline, Bernadotte, Smithfield, Bryant, Norris, Banner and
Frederick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 9045 4072 9044 4071 8999 4063 8999
4062 8988 4051 8987 4044 8991 4037 9004
4023 9012 4019 9020 4015 9021 4016 9026
4012 9037 4006 9043 4002 9044 3999 9054
TIME...MOT...LOC 2028Z 275DEG 42KT 4061 9056 4036 9057 4022 9075
HAIL...<.75IN
WIND...70MPH
$$
Goetsch3 follow-up statements
394
WWUS53 KILX 282049
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
349 PM CDT THU JUN 28 2018
ILC057-169-282130-
/O.CON.KILX.SV.W.0092.000000T0000Z-180628T2130Z/
Fulton-Schuyler-
349 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR FULTON AND EASTERN SCHUYLER COUNTIES...
At 348 PM CDT, severe thunderstorms were located along a line
extending from near Fairview to near Ipava to Browning, moving east
at 45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Canton, Lewistown, Farmington, Cuba, Astoria, Avon, Vermont, St.
David, Fairview, Ipava, London Mills, Browning, Table Grove,
Dunfermline, Bernadotte, Smithfield, Bryant, Norris, Banner and
Frederick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 9045 4072 9044 4071 8999 4063 8999
4062 8988 4051 8987 4044 8991 4037 9004
4023 9012 4019 9020 4015 9021 4016 9026
4012 9037 4006 9043 4002 9044 3999 9054
TIME...MOT...LOC 2048Z 274DEG 40KT 4058 9024 4033 9025 4013 9034
HAIL...<.75IN
WIND...70MPH
$$
Goetsch004
WWUS53 KILX 282103
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
403 PM CDT THU JUN 28 2018
ILC057-169-282130-
/O.CON.KILX.SV.W.0092.000000T0000Z-180628T2130Z/
Fulton-Schuyler-
403 PM CDT THU JUN 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR FULTON AND EASTERN SCHUYLER COUNTIES...
At 402 PM CDT, severe thunderstorms were located along a line
extending from Canton to Havana to near Chandlerville, moving east at
50 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Canton, Lewistown, Farmington, Cuba, Astoria, Avon, Vermont, St.
David, Fairview, Ipava, London Mills, Browning, Table Grove,
Dunfermline, Bernadotte, Smithfield, Bryant, Norris, Banner and
Frederick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 9045 4072 9044 4071 8999 4063 8999
4062 8988 4051 8987 4044 8991 4037 9004
4023 9012 4019 9020 4015 9021 4016 9026
4012 9037 4006 9043 4002 9044 3999 9054
TIME...MOT...LOC 2102Z 275DEG 42KT 4057 9004 4032 9005 4012 9015
HAIL...<.75IN
WIND...70MPH
$$
Goetsch150
WWUS53 KILX 282125
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
425 PM CDT THU JUN 28 2018
ILC057-169-282135-
/O.EXP.KILX.SV.W.0092.000000T0000Z-180628T2130Z/
Fulton-Schuyler-
425 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR FULTON AND EASTERN SCHUYLER
COUNTIES WILL EXPIRE AT 430 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire.
A severe thunderstorm watch remains in effect until 700 PM CDT for
central and west central Illinois.
LAT...LON 4028 9045 4072 9044 4071 8999 4063 8999
4062 8988 4051 8987 4044 8991 4037 9004
4023 9012 4019 9020 4015 9021 4016 9026
4012 9037 4006 9043 4002 9044 3999 9054
TIME...MOT...LOC 2125Z 275DEG 42KT 4055 8974 4030 8975 4010 8985
$$
GoetschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:28 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 28, 3:28 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 328 PM CDT Thu Jun 28 2018 .SHORT TERM...(This evening through Friday) ISSUED AT 328 PM CDT Thu Jun 28 2018 Convective complex currently pushing into west-central Illinois will continue to track E/SE along a slowly advancing warm front late this afternoon. 20z/3pm radar imagery shows the leading edge of the storms along a Macomb to Quincy line...with a general E/SE movement. Storms will turn more to the SE over the next hour or two, following the primary instability gradient extending from southeast Iowa to southeast Illinois. Have adjusted PoPs to feature likely to categorical along/southwest of a Macomb...to Springfield...to Shelbyville line through 23z/6pm accordingly. Once the initial push of storms passes, rain showers will linger behind the line for an hour or two before the precip comes to an end. Elsewhere around central Illinois, am expecting a warm/dry night with overnight lows in the lower to middle 70s. As the warm front lifts northward, southerly winds will bring increasingly humid air into central Illinois on Friday. With ample sunshine heating the airmass into the lower to middle 90s and surface dewpoints hovering in the lower to middle 70s...peak afternoon heat index values will top out around 110 degrees. With this oppressive heat expected to continue through at least Saturday, decided to upgrade the Heat Advisory to an Excessive Heat Warning for the entire KILX CWA for both Friday and Saturday. && .LONG TERM...(Friday night through Thursday) ISSUED AT 328 PM CDT Thu Jun 28 2018 Very hot and humid weather will continue through Saturday before an approaching short-wave and its associated cold front brings some relief by Sunday. Model consensus suggests showers and thunderstorms will become more numerous Sunday afternoon...which will keep high temperatures down a few degrees in the upper 80s and lower 90s. Resulting heat index readings will still be quite high from 100-105, but will be below warning criteria. The best rain chances will push into the southeast CWA by Monday as the front settles southward and stalls in the Ohio River Valley. After that, the boundary will lift back northward...resulting in hot/humid weather conditions with low chance PoPs through the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1244 PM CDT Thu Jun 28 2018 VFR conditions will prevail for the entire 18z TAF period. Will be keeping an eye on a large cluster of thunderstorms currently ongoing across south-central Iowa. These storms will drop E/SE along the Mississippi River later this afternoon...likely remaining west of the central Illinois terminals. Winds will be SE at 5-10kt this afternoon, then will veer to S at 8-12kt by Friday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning from 10 AM Friday to 8 PM CDT Saturday for ILZ027>031-036>038-040>057-061>063-066>068-071>073. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jun 28, 3:22 PM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 322 PM CDT Thu Jun 28 2018 ILZ027>031-037-291100- Knox-Marshall-Peoria-Stark-Tazewell-Woodford- 322 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible into this evening. Any thunderstorm that develops across the area has the potential for producing gusty winds, torrential rainfall and frequent lightning. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor flooding will occur over portions of the Illinois River from Peoria and downstream the next several days. There is a chance of thunderstorms Sunday and Sunday evening. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 108 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040-047-049-050-291100- Cass-Fulton-Morgan-Schuyler-Scott- 322 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms will be possible into early this evening. A few storms may produce damaging wind gusts and hail, along with frequent lightning and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor flooding will occur over portions of the Illinois River from Peoria and downstream the next several days. There is a chance of thunderstorms again Sunday and Sunday evening. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 108 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through late this afternoon. ILZ041-048-051-052-061-066>068-071>073-291100- Christian-Clay-Crawford-Effingham-Jasper-Lawrence-Mason-Menard- Richland-Sangamon-Shelby- 322 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and southeast Illinois. .DAY ONE...TONIGHT... An isolated thunderstorm will be possible into early this evening. Gusty winds, hail, frequent lightning and brief heavy rainfall will accompany some of the stronger storms. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Minor flooding will occur over portions of the Illinois River from Peoria and downstream the next several days. There is a chance of thunderstorms again Sunday and Sunday evening. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 108 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon. ILZ038-042>046-053>057-062-063-291100- Champaign-Clark-Coles-Cumberland-De Witt-Douglas-Edgar-Logan- Macon-McLean-Moultrie-Piatt-Vermilion- 322 PM CDT Thu Jun 28 2018 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM FRIDAY TO 8 PM CDT SATURDAY... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... There is a chance of thunderstorms Sunday and Sunday night. A heat wave is expected from Friday through Saturday. High temperatures are forecast to be in the mid 90s, with afternoon heat indices peaking from 108 to 113 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Smith
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:52 PM CDT | Excessive Heat Warning | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 3 days |
| Jun 28, 3:06 PM CDT | Severe Thunderstorm Warning | ILX | Schuyler | 54 min |
| Jun 28, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Peoria, Tazewell | 58 min |
| Jun 28, 3:57 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 63 min |
| Jun 28, 4:18 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason, Menard, Sangamon, Tazewell | 42 min |
| Jun 28, 4:44 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, McLean, Macon, Sangamon | 46 min |
| Jun 28, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Moultrie, Shelby | 46 min |
| Jun 28, 5:52 PM CDT | Severe Thunderstorm Warning | ILX | Effingham, Shelby | 53 min |
| Jun 28, 6:13 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 62 min |
| Jun 28, 6:39 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.